News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: H Pylori Treatment


 Narda99 - Sat Oct 27, 2007 1:54 pm

Three days ago I finished my antibiotic treatment (4 medications) for H Pylori. I am still on the Nexium and Carafate. I thought I was improving, but last night was horrible, no sleep at all. The gnawing feeling, diarrhea, and nausea are back. I am back to step one. Do I need another round of treatment? Does the antibiotics stay in the body for a few days, weeks? If I don't improve over the weekend, I plan to call my doctor on Monday. Also, when I get the faint, gnawing feeling it creates a lot of stomach gas, which seem to press on the vagus nerve (or the heart) and creates PVC's (skipped heartbeats) which make me feel as though the wind was knocked out of me. I keep losing my breath. It has even started my SVT when it gets quite bad. I feel miserable. I certainly would appreciate any feedback. Thanks.
 Dr. Chan Lowe - Fri Nov 02, 2007 1:08 pm

User avatar Hi Narda99,

Generally one course of antibiotics is all that is needed for H. Pylori although there are some patients that fail to respond to the antibiotics.

I would recommend you see your doctor again. If your symptoms are persisting you may need to have an endoscopy done to see if you are getting better or not. Unfortunately, after diagnosis of H. Pylori the blood tests are not helpful in following the disease because they remain positive even after the infection has cleared. Because of this, endoscopy is really the best way to figure out what is going on.

Best wishes.
 Dr. Chan Lowe - Fri Nov 23, 2007 2:27 pm

User avatar Hi again,

I have reposted your most recent post here in order to keep the thread together. This way it makes it easier for other readers to follow the flow of things.

It has been one month since I finished my H Pylori 4 drug treatment. I am still having bad days with the gnawing pain, but other days I feel just fine. I am still on the Carafate and Nexium. Do you think the ulcer could be healing? I am waiting for the GI doctor to give me an appointment for endoscopy, but would like some advice on the time line to heal an ulcer. Thanks.


Ulcers generally heal fairly quickly once the causative issue has been dealt with. The endoscopy will help to see if your pain is from persistent ulcers or a different cause. In the meantime, continuing on the nexium and carafate is a good idea.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here